Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 43, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 1, 2007, 9:33 PM HST for Kalawao County, Hawaii. It took effect at Dec 2, 2007, 4:00 AM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 9:33 PM HST (07:33 UTC)
- In effect from
- Dec 2, 2007, 4:00 AM HST
- Expired
- Dec 3, 2007, 3:43 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 020733 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 933 PM HST SAT DEC 1 2007 ...STRONG WINDS TO DEVELOP OVER HALEAKALA SUMMIT... .A COLD FRONT APPROACHING THE STATE FROM THE NORTHWEST IS EXPECTED TO BRING STRONG WINDS TO THE SUMMIT OF HALEAKALA ON SUNDAY AND SUNDAY NIGHT. HIZ022-021515- /O.NEW.PHFO.WI.Y.0043.071202T1400Z-071203T1600Z/ HALEAKALA SUMMIT- 933 PM HST SAT DEC 1 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 AM HST MONDAY. WIND SPEEDS WILL INCREASE THROUGH THE NIGHT...REACHING 30 TO 35 MPH BY EARLY SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRAVENDER
3 follow-up statements
000 WWHW70 PHFO 021334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST SUN DEC 2 2007 ...STRONG WINDS TO DEVELOP OVER HALEAKALA SUMMIT... .A COLD FRONT APPROACHING THE STATE FROM THE NORTHWEST IS EXPECTED TO BRING STRONG WINDS TO THE SUMMIT OF HALEAKALA TODAY AND TONIGHT. HIZ022-030230- /O.CON.PHFO.WI.Y.0043.071202T1400Z-071203T1600Z/ HALEAKALA SUMMIT- 334 AM HST SUN DEC 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 030217 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 417 PM HST SUN DEC 2 2007 ...STRONG WINDS TO DEVELOP OVER HALEAKALA SUMMIT... .STRONG WINDS EXPECTED TO CONTINUE ON THE SUMMIT OF HALEAKALA TONIGHT. HIZ022-031530- /O.CON.PHFO.WI.Y.0043.000000T0000Z-071203T1600Z/ HALEAKALA SUMMIT- 417 PM HST SUN DEC 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
000 WWHW70 PHFO 031343 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST MON DEC 3 2007 ...WIND ADVISORY CANCELLED... HIZ022-031445- /O.CAN.PHFO.WI.Y.0043.000000T0000Z-071203T1600Z/ HALEAKALA SUMMIT- 343 AM HST MON DEC 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER HALEAKALA HAVE DIMINISHED...AND ARE EXPECTED TO REMAIN BELOW THE ADVISORY LEVEL OF 30 MPH. $$ BRAVENDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 1, 8:30 PM HST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 1, 8:30 PM HST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT DEC 1 2007 .SYNOPSIS... A WEAKENING COLD FRONT NORTH OF THE STATE WILL BRING SCATTERED SHOWERS TO THE SMALLER ISLANDS TONIGHT...WITH KAUAI EXPECTED TO SEE THE MOST RAIN. SOUTHWEST WINDS WILL INCREASE TONIGHT AND SUNDAY AHEAD OF A STRONGER COLD FRONT...WHICH WILL MOVE ACROSS KAUAI AND OAHU ON SUNDAY BEFORE STALLING OVER MAUI COUNTY MONDAY. THIS FRONT WILL BRING WIDESPREAD SHOWERS AND THE POTENTIAL FOR HEAVY RAINFALL TO THE SMALLER ISLANDS. && .DISCUSSION... A DISSIPATING COLD FRONT IS LOCATED NORTH OF THE STATE...WITH SHOWERS CONTINUING TO DEVELOP IN THE MOIST AIRMASS SOUTH OF THE OLD BOUNDARY. 04Z POES AMSU TOTAL PRECIPITABLE WATER SENSOR SHOWS 1.8 INCHES NEAR KAUAI...WHICH IS SUPPORTED BY THE 00Z PHLI SOUNDING. EXPECT SHOWERS WILL INCREASE IN COVERAGE OVERNIGHT ACROSS THE COASTAL WATERS...WITH THE KONA WINDS BRINGING THE GREATEST RAINFALL TO THE TRADITIONAL LEEWARD AREAS. THE STRONGER COLD FRONT THAT WILL AFFECT THE STATE EARLY NEXT WEEK IS CURRENTLY ABOUT 500 MILES NORTHWEST OF HONOLULU. 00Z GFS IS PRETTY CONSISTENT WITH ITS EARLIER RUNS AS FAR AS TIMING...BRINGING THE FRONT ACROSS KAUAI AND OAHU ON SUNDAY AND STALLING IT OVER MAUI COUNTY SUNDAY NIGHT/MONDAY. THE EXISTING AIRMASS IS ALREADY QUITE MOIST...AND SHOWERS WILL INCREASE IN COVERAGE ALONG AND AHEAD OF THE BOUNDARY. THE MAIN UPPER-LEVEL JET/SHORTWAVE REMAIN NORTH OF THE STATE...CARVING OUT A BROAD TROUGH OVER THE REGION. CONSEQUENTLY... MID-LEVEL COLD ADVECTION IS PRETTY WEAK THROUGH THE FIRST PART OF THE WEEK. HOWEVER...ENOUGH MOISTURE POOLS ALONG THE SURFACE TROUGH TO WARRANT MENTION OF HEAVY RAINS POSSIBLE. DEEP SOUTHWESTERLY FLOW HAS ALREADY STARTED TO PICK UP AHEAD OF THE NEXT FRONT...WITH GUSTY DOWNSLOPE WINDS OCCURRING AT TRADITIONAL WINDWARD LOCATIONS. WINDS AT HALEAKALA HAVE SLOWLY INCREASED DURING THE EVENING...AND BEAR FURTHER WATCHING FOR A POTENTIAL WIND ADVISORY. THE LOCAL HIGH RESOLUTION WRF-NMM FROM 00Z/01 SHOWS SUMMIT LEVEL WINDS INCREASING ABOVE ADVISORY LEVELS SUNDAY MORNING. THIS IS SOMEWHAT IN LINE WITH THE 00Z/02 RUNS OF THE NAM AND GFS. A 04Z DESCENT SOUNDING INTO PHLI AND THE PHKI VWP SHOW WINDS HAVE INCREASED A FEW KNOTS SINCE THE 00Z PHLI RAOB...WITH WIND SPEEDS THAT WOULD BE INDICATIVE OF AN ADVISORY AT SUMMIT LEVEL. WILL ISSUE A WIND ADVISORY THIS EVENING FOR LEAD TIME AS WINDS ARE EXPECTED TO INCREASE NEAR THE START OF THE SUNDAY PERIOD. THERE ARE A COUPLE WIND SENSORS ON MAUNA KEA THAT ARE REPORTING WINDS NEAR 30 MPH AS WELL. HOWEVER...THE DIRECTIONS OF THE WINDS LEAD ME TO BELIEVE THAT THEY ARE UNREPRESENTATIVE. THE BULK OF THE SENSORS REMAIN MUCH LIGHTER...WHICH IS MORE IN LINE WITH THE OVERALL SYNOPTIC AND MESOSCALE PATTERNS. THEREFORE WILL ONLY INCLUDE HALEAKALA IN THE ADVISORY FOR NOW. THE 00Z GFS CONTINUES TO STICK WITH A WETTER SOLUTION THROUGH THE BULK OF THE WORK WEEK...WITH A CUTOFF LOW DEVELOPING NORTHWEST OF THE STATE IN TUESDAY/WEDNESDAY AND LINGERING THROUGH THE END OF THE WORK WEEK. THE COLD FRONT THAT STALLS NEAR MAUI COUNTY WOULD LIFT NORTHWARD AND GET ABSORBED INTO THE DEVELOPING SYSTEM. THE 12Z/01 ECMWF IS ACTUALLY RATHER SIMILAR TO THE GFS...BUT WITH DIFFERENCES IN THE EXACT PLACEMENT AND TIMING. INSTABILITY WILL INCREASE QUICKLY BY MID-WEEK WITH COLD MID-LEVEL TEMPERATURES AND ABUNDANT ANTECEDENT MOISTURE. IF THIS SCENARIO PANS OUT...WE COULD SEE HEAVY RAIN AND POSSIBLE THUNDERSTORMS OVER PORTIONS OF THE STATE IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME. && .MARINE... THE NORTHWEST SWELL PEAKED AT 13 FT/15 SEC AT THE WAIMEA BUOY EARLY THIS AFTERNOON AND HAD SLOWLY SUBSIDED TO 10 FT THIS EVENING. WILL LET THE HIGH SURF WARNING EXPIRE AT 10 PM THIS EVENING...TO BE REPLACED BY THE HIGH SURF ADVISORY. SMALL CRAFT REMAINS FOR MOST HAWAIIAN COASTAL WATERS DUE TO HAZARDOUS SEAS PRODUCED BY THE LARGE NORTHWEST SWELL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 4 PM HST SUNDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-WINDWARD HALEAKALA-KONA. WIND ADVISORY FROM 4 AM SUNDAY TO 6 AM HST MONDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && BRAVENDER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.